MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN BIOABSORBABLE BIORCI AND GTS INTERFERENCE SCREW; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. UNKN BIOABSORBABLE BIORCI AND GTS INTERFERENCE SCREW; SCREW, FIXATION, BONE
Model Number 7207675
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Paper: unstable ramp lesions of the medial meniscus in acl-deficient knee: comparing the outcomes of outside-in versus all-inside surgical repair ¿ a retrospective study this complaint was opened by smith+nephew to document a patient complication identified through a review of clinical evidence from literature sources that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that on literature review unstable ramp lesions of the medial meniscus in acl-deficient knee: comparing the outcomes of outside-in versus all-inside surgical repair ¿ a retrospective study, 4 patients had a rerupture of the rl of the meniscus after a meniscus all-inside technique procedure using a fast fix and a biosure absorbable screw.The patients required a partial meniscectomy.Patients outcome is unknown.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).G3: date received by manufacturer updated.

Brand Name
UNKN BIOABSORBABLE BIORCI AND GTS INTERFERENCE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16484807
Report Number1219602-2023-00313
Device Sequence Number6844615
Product Code HWC
UDI-Device Identifier03596010459930
UDI-Public03596010459930
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207675
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown